MAUDE Adverse Event Report: GYRUS ACMI, INC BURR, 3MM, 70DEG, DIAMOND BULLET, 5/PK

GYRUS ACMI, INC BURR, 3MM, 70DEG, DIAMOND BULLET, 5/PK
Model Number BUR3070DB
Medical Device Problem Codes Melted (1385); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The subject device was discarded by the user, and therefore a root cause could not be determined.Probable cause is the damage was incurred during transportation or use.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
It was reported that during a fess (functional endoscopic sinus surgery) procedure, the gears within the handpiece of the device that connect to the burr were disintegrated/melted (as described by the reporter) during use.According to the reporter there was no damage to the handpiece or the gear that drives the blade mechanism.The plastic that melted was at the point where the blade interlocks with the mechanism of the tube set.The handpiece along with the tube set were replaced and the intended procedure was completed with no issue.There was no patient harm or injury reported on this event.No user harm was reported.

Brand Name
BURR, 3MM, 70DEG, DIAMOND BULLET, 5/PK
Common Device Name
BURR, 3MM, 70DEG, DIAMOND BULLET, 5/PK
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key10431081
Report Number1037007-2020-00034
Device Sequence Number19375961
Product Code GEI
UDI-Device Identifier00821925027961
UDI-Public(01)00821925027961
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT-EQJ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR3070DB
Device Lot NumberAV912844
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1